Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Child suffering from cold, flu and cough. Giving Dimatap, with temporary relief. Can I give him Nyquil?

My son is 10 and weighs about 90 pounds. He appears to have the flu: cough , congestion, and fever for 4 days (over 102.0 degrees). He isn t sleeping well with his cough. He is sleeping proped up with a humidifier . I have been giving him dimatap. As an adult NyQuil works better for me at night when I am sick like this. Can I give my son adult NyQuil? If so how much?
Asked On : Wed, 20 Feb 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

As adult Nyquil contains hypnotics, its not advisable to be used in children.

You may use Acetaminophen along with Tepid sponging for fever.
For cold and cough you may use simple antihistamines like Syrup Cetirizine 5 ml twice a day for 5 days.
Steam inhalation will help.

Give him plenty of fluids and bed rest.
He will be fine.
Please do not use over the counter medications without discussion with your Doctor.
Hope my answer helps you.
Wish your son a speedy recovery.
Answered: Wed, 20 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor